Please use this identifier to cite or link to this item: https://hdl.handle.net/2440/80419
Citations
Scopus Web of ScienceĀ® Altmetric
?
?
Full metadata record
DC FieldValueLanguage
dc.contributor.authorWang, W.-
dc.contributor.authorRoberts, A.-
dc.date.issued2011-
dc.identifier.citationDiscrete and Continuous Dynamical Systems Series A, 2011; 31(1):253-273-
dc.identifier.issn1078-0947-
dc.identifier.issn1553-5231-
dc.identifier.urihttp://hdl.handle.net/2440/80419-
dc.description.abstractDynamical systems theory provides powerful methods to extract effective macroscopic dynamics from complex systems with slow modes and fast modes. Here we derive and theoretically support a macroscopic, spatially discrete, model for a class of stochastic reaction-diffusion partial differential equations with cubic nonlinearity. Dividing space into overlapping finite elements, a special coupling condition between neighbouring elements preserves the self-adjoint dynamics and controls interelement interactions. When the interelement coupling parameter is small, an averaging method and an asymptotic expansion of the slow modes show that the macroscopic discrete model will be a family of coupled stochastic ordinary differential equations which describe the evolution of the grid values. This modelling shows the importance of subgrid scale interaction between noise and spatial diffusion and provides a new rigourous approach to constructing semi-discrete approximations to stochastic reaction-diffusion partial differential equations.-
dc.description.statementofresponsibilityWei Wang, Anthony Roberts-
dc.language.isoen-
dc.publisherSouthwest Missouri State Univ-
dc.rightsCopyright status unknown-
dc.source.urihttp://dx.doi.org/10.3934/dcds.2011.31.253-
dc.subjectStochastic reaction-diffusion equation-
dc.subjectaveraging-
dc.subjectoverlapping finite elements-
dc.subjectinterelement coupling-
dc.titleMacroscopic discrete modelling of stochastic reaction-diffusion equations on a periodic domain-
dc.typeJournal article-
dc.contributor.departmentFaculty of Engineering, Computer & Mathematical Sciences-
dc.identifier.doi10.3934/dcds.2011.31.253-
dc.relation.granthttp://purl.org/au-research/grants/arc/DP0774311-
dc.relation.granthttp://purl.org/au-research/grants/arc/DP0988738-
dc.relation.granthttp://purl.org/au-research/grants/arc/DP0988738-
dc.relation.granthttp://purl.org/au-research/grants/arc/DP0774311-
pubs.publication-statusPublished-
dc.identifier.orcidRoberts, A. [0000-0001-8930-1552]-
Appears in Collections:Aurora harvest 4
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.